Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 30, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at Oct 29, 2010, 1:47 PM CDT for 11 counties in Kansas. It took effect at Oct 29, 2010, 2:00 PM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2010, 1:47 PM CDT (18:47 UTC)
- In effect from
- Oct 29, 2010, 2:00 PM CDT
- Expired
- Oct 29, 2010, 5:02 PM CDT
- In force
- 3 hr
- Issued by
- NWS Dodge City, KS
Counties Clark County, KS, Edwards County, KS, Ford County, KS, Gray County, KS, Haskell County, KS, Hodgeman County, KS, Kiowa County, KS, Meade County, KS, Pawnee County, KS, Rush County, KS, Seward County, KS
The radar
The Dodge City radar (KDDC), 6 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 6.8 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2756 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
722 WWUS73 KDDC 291847 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 147 PM CDT FRI OCT 29 2010 ...WINDY CONDITIONS OCCURRING... .GUSTY SOUTHWEST WINDS WILL PERSIST WITH SUSTAINED SPEEDS AROUND 30 MPH THROUGH THE REST OF THE AFTERNOON. WINDS WILL RAPIDLY DIMINISH BEFORE SUNSET. KSZ046-064-065-076>080-086>088-292300- /O.NEW.KDDC.WI.Y.0030.101029T1900Z-101029T2300Z/ RUSH-HODGEMAN-PAWNEE-HASKELL-GRAY-FORD-EDWARDS-KIOWA-SEWARD-MEADE- CLARK- INCLUDING THE CITIES OF...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...SUBLETTE...SATANTA...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA 147 PM CDT FRI OCT 29 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * GUSTY WINDS WILL PERSIST THROUGH 6 PM CDT. * SOUTHWEST WINDS ARE EXPECTED WITH SUSTAINED SPEEDS AROUND 30 MPH AND GUSTS AT TIMES UP TO 40 MPH. * THESE STRONG WINDS WILL MAKE DRIVING DIFFICULT AND ALLOW LOOSE ITEMS TO BE BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RUSSELL
1 follow-up statement
258 WWUS73 KDDC 292202 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 502 PM CDT FRI OCT 29 2010 ...WINDS ARE DECREASING LATE THIS AFTERNOON... .WINDS WILL CONTINUE TO DECREASE THROUGH THE LATE AFTERNOON HOURS AND SHOULD STAY BELOW ADVISORY LEVELS. KSZ046-064-065-076>080-086>088-292315- /O.CAN.KDDC.WI.Y.0030.000000T0000Z-101029T2300Z/ RUSH-HODGEMAN-PAWNEE-HASKELL-GRAY-FORD-EDWARDS-KIOWA-SEWARD-MEADE- CLARK- INCLUDING THE CITIES OF...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...SUBLETTE...SATANTA...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA 502 PM CDT FRI OCT 29 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND ADVISORY. SOUTHWEST WINDS WILL CONTINUE AT 15 TO 25 MPH UNTIL AROUND SUNSET BEFORE FALLING BACK INTO THE 5 TO 15 MPH RANGE AFTER SUNSET. $$ GERARD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Oct 29, 3:44 AM CDT, 10 hours 3 minutes earlier.
Area forecast discussion, Oct 29, 3:44 AM CDT, 10 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 344 AM CDT FRI OCT 29 2010 .DISCUSSION... DAYS 1-2... ZONAL MID TO HIGH-LEVEL FLOW WILL DEVELOP TODAY AHEAD OF THE NEXT SHORTWAVE TROUGH MOVING ONSHORE IN THE WEST. RESULTANT LEE TROUGHING AND 20KT SOUTHWESTERLY SFC WINDS SHOULD ALLOW TEMPS TO WARM INTO THE LOWER 70S IN MOST LOCATIONS. THE NAM CONTINUES TO SHOW RH VALUES AROUND 17-18%. THE GFS IS HIGHER WITH THE SFC DEWPOINTS AND A LITTLE COOLER WITH TEMPS, RESULTING IN HIGHER RH VALUES. CURRENT SFC DEWPOINTS ARE IN THE MID 20S ACROSS THE SOUTHERN HIGH PLAINS, WHICH IS EXACTLY WHAT THE NAM SHOWS FOR THIS AFTERNOON ACROSS SOUTHWEST KS. SO THE NAM RH VALUES WERE GENERALLY ACCEPTED. NEVERTHELESS, EVEN THE NAM IS A LITTLE TOO MOIST FOR RED FLAG CRITERIA TO BE MET. THE MODELS ARE NOW SLOWER IN EJECTING THE AFOREMENTIONED SHORTWAVE TROUGH INTO THE PLAINS THIS WEEKEND AND FURTHER SOUTH WITH THE RESULTANT SURFACE LOW. THIS MEANS THAT THE WARM FRONT AHEAD OF THE UPPER SYSTEM WILL LIKELY STAY SOUTH OF OUR FCST AREA, WITH WEAK NORTHEASTERLY TO EASTERLY SFC WINDS ACROSS SOUTHWEST KS. TEMPERATURES WILL STILL BE MILD SATURDAY, BUT NOT QUITE AS WARM AS WE THOUGHT AT THIS TIME YESTERDAY. THE MODELS SHOW LITTLE IN THE WAY OF HIGH LEVEL RH AS THE SYSTEMS PASSES, SO DECIDED TO KEEP SKIES CLEAR TO PARTLY CLOUDY THROUGH SATURDAY NIGHT. DAYS 3-7... COOLER TEMPERATURE ARE IN THE CARDS FOR THE DAYS 3-5 TIME FRAME AS ANTICYCLONIC WAVE BREAKING OCCURS ACROSS THE CENTRAL CONUS EARLY NEXT WEEK...WITH A SHORTWAVE TROUGH DEVELOPING/DIGGING SOUTH-SOUTHEAST IN A VERY POSITIVELY-TILTED CONFIGURATION...FAVORING STRONG SURFACE ANTICYCLOGENESIS. A LARGE 1032+ MB SURFACE HIGH WILL GRIP THE CENTRAL CONUS MONDAY THROUGH LATE TUESDAY WITH A WAD OF COOL, CANADIAN AIR SPREADING INTO THE DDC FA REGION. ON SUNDAY A SURFACE LOW WILL TRAVERSE ACROSS OKLAHOMA WITH COLD ADVECTION BEGINNING BY MIDDAY/EARLY AFTERNOON. GFS AND ECMWF BOTH SHOW QUITE A BIT COOLER LOWER TROPOSPHERIC THERMAL FIELDS AND AS SUCH HAVE LOWERED HIGH TEMPS SUNDAY INTO THE LOWER 60S (MID 60S ALONG THE OK BORDER). MONDAY AND TUESDAY WILL ALSO BE COOL WITH SIMILAR TEMPERATURES AS SUNDAY...IF NOT JUST A LITTLE BIT COOLER AS HIGHS MAY NOT CLIMB ABOVE THE UPPER 50S GIVEN 1032 MB SURFACE HIGH OVERHEAD AND RATHER SHALLOW MIXING HEIGHTS WITH H85 TEMPS AROUND +5 TO +8C FROM EAST TO WEST ACROSS THE DDC FA. AS FAR AS THE PRECIPITATION FORECAST GOES...HAVE LIMITED THE 15 POPS TO THE WESTERN THIRD OF THE FORECAST AREA IN LINE WITH THE ECMWF TRACK OF THE H5 PV ANOMALY (AND ATTENDANT WEAK H7 FRONTOGENESIS) WITH THE DIGGING WAVE. && .AVIATION... INCREASED PRESSURE GRADIENT WILL ALLOW FOR WINDS TO INCREASE DURING THE AFTERNOON TO AROUND 20 TO 25 KNOTS WITH A FEW GUSTS AROUND 30 KNOTS FROM THE SOUTH-SOUTHWEST. THIS WILL BE THE ONLY AVIATION WEATHER CHALLENGE AS FLIGHT CATEGORY WILL CONTINUE TO BE VFR THROUGH 12Z SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... DDC 72 38 76 42 / 0 0 0 0 GCK 74 39 76 42 / 0 0 0 0 EHA 74 42 78 43 / 0 0 0 0 LBL 74 40 77 43 / 0 0 0 0 HYS 73 37 74 39 / 0 0 0 0 P28 71 38 75 43 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN24/25
Hazardous weather outlook, Oct 29, 3:49 AM CDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 349 AM CDT FRI OCT 29 2010 KSZ030-031-043>046-061>066-074>081-084>090-301130- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 349 AM CDT FRI OCT 29 2010 /249 AM MDT FRI OCT 29 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT BREEZY SOUTHWEST WINDS AT 15 TO 25 MPH WITH GUSTS TO 35 MPH...ALONG WITH AFTERNOON RELATIVE HUMIDITY VALUES BETWEEN 15 AND 20 PERCENT... WILL LEAD TO HIGH FIRE DANGER THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 12:56 PM CDT | Red Flag Warning | DDC | Finney, Grant, Gray, Haskell, Meade, Seward and 1 more | 5 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.